MAUDE Adverse Event Report: STRYKER GMBH CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET 2.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET 2.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18066170
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "it appears that the instrument broke during the extraction procedure." the extraction was a planned removal due to completed bone union and all debris was removed from the surgical field/patient.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned and matches the alleged failure.Device inspection revealed the following: the visual inspection of the received device shows the distal end is out of shape.From the microscopic view of the damaged surface which clears that the breakage is brittle in nature and was caused by the application of excessive force.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to being user-related.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET 2.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17487657
Report Number0009610622-2023-00275
Device Sequence Number15297835
Product Code LXH
UDI-Device Identifier04546540510068
UDI-Public04546540510068
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18066170
Device Lot NumberKSS15D432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age75 YR
Patient SexMale